MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM

MEDOS INTERNATIONAL SARL DELTAFILL18 20MM X 60CM
Catalog Number DLF182060
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01074.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization, there was strong resistance felt between a microcatheter and two coils.A deltafill18 20mm x 60cm (dlf182060, l14332) and a deltafill18 12mm x 42cm ((dlf181242, l14321).The physician attempted to remove the complaint coils, however, both coils got stuck in the middle of the microcatheter and they unraveled in the microcatheter.After that, the microcatheter with the complaint coils were removed together from the patient¿s body, and the complaint coils were removed from the microcatheter.The procedure was completed by approaching the same microcatheter again to the target lesion and non-cerenovus coils were advanced smoothly in the microcatheter without getting stuck.Additional information received indicated that there was no excessive force applied to the devices.The devices were used and prepped as per the instructions for use.No further information was provided by hospital.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections: d10, g4, g7, h2, h3, and h6.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by an affiliate, during a coil embolization, there was strong resistance felt between a microcatheter and two coils.A deltafill18 20mm x 60cm (dlf182060, l14332) and a deltafill18 12mm x 42cm ((dlf181242, l14321).The physician attempted to remove the complaint coils, however, both coils got stuck in the middle of the microcatheter and they unraveled in the microcatheter.After that, the microcatheter with the complaint coils were removed together from the patient¿s body, and the complaint coils were removed from the microcatheter.The procedure was completed by approaching the same microcatheter again to the target lesion and non-cerenovus coils were advanced smoothly in the microcatheter without getting stuck.Additional information received indicated that there was no excessive force applied to the devices.The devices were used and prepped as per the instructions for use.No further information was provided by hospital.A deltafill18 20mm x 60cm coil was received for analysis.Based on the visual inspections, the hub and heated resistance (not heated) appear in normal condition.Dpu is damaged (kinked at distal tip).Re-sheating tool, coil and introducer were not returned with the device.Marker band was found at 95 cm from distal end and it was found within specification.The reported condition ¿unraveled/stretched-in microcatheter¿ and "impeded in microcatheter with no loss of cerebral target position" could not be evaluated due to the dpu is damaged and re-sheating tool, coil and introducer were not returned with device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint were identified.The customer complaint ¿unraveled/stretched-in microcatheter¿ and "impeded in microcatheter with no loss of cerebral target position" cannot be confirmed since the dpu was observed damage and the coil and introducer were not returned with the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Impeded in microcatheter is a known potential product failure associated with the use of the device.The ifu includes warnings and instructions for use to trouble shoot this type of situation.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest these events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 20MM X 60CM
Common Device Name
DELTAFILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8753059
Report Number3008114965-2019-01073
Device Sequence Number19432585
Product Code KRD
UDI-Device Identifier10886704077169
UDI-Public10886704077169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberDLF182060
Device Lot NumberL14332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER.